Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 331, NWS Shreveport, LA

May 22, 20085 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 22, 2008, 3:39 PM CDT for 5 parishes in Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2008, 3:39 PM CDT (20:39 UTC)
Expired
May 22, 2008, 4:15 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1485 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 222041
SVRSHV
LAC013-043-049-069-127-222115-
/O.NEW.KSHV.SV.W.0331.080522T2039Z-080522T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT THU MAY 22 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHWESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  NORTH CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 415 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF 
  NATCHITOCHES TO WINNFIELD TO 12 MILES NORTH OF PINEVILLE...AND 
  MOVING NORTH AT 30 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3179 9267 3199 9308 3235 9302 3214 9260
      3173 9240 3146 9234 3144 9237 3144 9240
      3142 9246 3142 9249
TIME...MOT...LOC 2039Z 188DEG 31KT 3205 9297 3190 9265
          3155 9248

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:33 PM CDT, 6 minutes earlier.

Area forecast discussion, May 22, 3:33 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 PM CDT THU MAY 22 2008

.DISCUSSION...
SCATTERED STRONG TSTMS...WITH HAIL POTENTIAL...STREAMING NORTHWARD
ACROSS CENTRAL LA...INTO NORTHERN PARTS OF STATE. ISOLATED SMALLER
CELLS POPPING UP OVER NW LA/EXTREME SW AR. PLACING CHANCE POPS FOR
TSTMS OVER AND JUST NORTH OF STRONGER ACTIVITY...ISOLATED
FURTHER NORTH. AS DAYTIME HEATING IS MAIN TRIGGER...CARRYING
CONVECTION UNTIL AROUND SUNSET. UPPER RIDGE OVERHEAD BUILDING
OVERHEAD IN RESPONSE TO DIGGING UPPER TROF OVER ROCKIES...PLAINLY
SEEN ON WATER VAPOR. THROUGH MOST OF THE HOLIDAY WEEKEND...KEEP
ISOLATED DIURNAL CONVECTION...WITH TEMPERATURES INCHING UPWARD TO
AROUND MID 90S...AND SOUTHERLY BREEZE...ALTHOUGH NOT AS STRONG AS TODAY.
SRONGER MID LEVEL CAP NOTED BY MEMORIAL DAY...SO LEFT OUT POPS
FROM SUNDAY NIGHT UNTIL COLD FRONT BEGINS TO ARRIVE LATE TUESDAY.
THIS FRONT WILL BARELY PUSH THRU AREA AS IT MANEURVERS AROUND
DISRUPTED UPPER RIDGE...BUT SHOULD PROVIDE ENOUGH FOCUS FOR SCATTERED
CONVECTION... AND WILL BRING TEMPS BACK DOWN NEAR SEASONAL VALUES
BY END OF EXTENDED/VII/

&&

.AVIATION...

SOUTHERLY FLOW WILL PERSIST OVER THE REGION AS A DEEP UPPER LEVEL LOW
PRESSURE SYSTEM REMAINS NEARLY STATIONARY OVER THE ROCKIES THE NEXT
SEVERAL DAYS. THUS HIGH PRESSURE WILL BUILD OVER OUR AREA ALOFT
WHILE GULF MOISTURE STREAMS IN BENEATH IT. THUS EXPECT VERY WARM AND
HUMID WEATHER WITH MVFR CIGS COMMONPLACE FROM MIDNIGHT UNTIL
MIDDAY...LIFTING TO VFR CIGS MAINLY DURING THE AFTERNOON AND
EVENING. THE HEAT AND HUMIDITY WILL COMBINE TO PRODUCE SCATTERED
CONVECTIVE ACTIVITY EACH DAY AS WELL. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  93  73  95 /  20  20  20  20
MLU  69  92  71  95 /  20  20  20  20
DEQ  69  89  71  95 /  10  20  20  30
TXK  69  92  71  95 /  20  20  20  30
ELD  69  91  70  94 /  20  20  20  20
TYR  72  93  74  95 /  10  20  20  30
GGG  72  93  74  95 /  20  20  20  20
LFK  73  95  74  94 /  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 22, 1:49 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
149 PM CDT THU MAY 22 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
149 PM CDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE
EAST TEXAS LAKES AREA BY EARLY THIS AFTERNOON...AS A WEAK UPPER
LEVEL DISTURBANCE FROM SOUTH TEXAS...MOVES NORTHEAST INTO THE
AREA. MORE ISOLATED DEVELOPMENT CAN BE EXPECTED LATER IN THE
AFTERNOON NORTH OF INTERSTATE 20. WITH THE STRONG INSTABILITY
PRESENT...AN ISOLATED STORM COULD BECOME SEVERE...PRODUCING HAIL AND
BRIEF DAMAGING WIND GUSTS. HOWEVER...FOR THE MOST PART...FREQUENT
DEADLY LIGHTNING CAN BE EXPECTED WITH THUNDERSTORMS...WITH THE
OVERALL THREAT OF SEVERE WEATHER APPEARING MINIMAL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

VII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 2:18 PM CDTSevere Thunderstorm WarningSHVGrant, Winn57 min
May 22, 4:01 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle44 min
May 22, 4:10 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster35 min
May 22, 5:50 PM CDTSevere Thunderstorm WarningSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.